Arizona, 2014

Heavy Rain in Arizona, July 8, 2014

July 8, 2014 · NWS FGZ · 1 event in 1 county or zone

A thunderstorm produced heavy rain over Crown King.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FGZ wrote it up.

A thunderstorm produced heavy rain over Crown King.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 8, 9:20 AM MST, 3 hours 40 minutes earlier.

Area forecast discussion, Jul 8, 9:20 AM MST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
920 AM MST TUE JUL 8 2014

.SYNOPSIS...
A MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS ARIZONA FOR SEVERAL
DAYS. EXPECT DAILY SHOWERS AND THUNDERSTORMS...WITH SOME STORMS
PRODUCING HEAVY RAIN AND SMALL HAIL.

&&

.DISCUSSION...

    WE ARE EXPECTING ANOTHER ACTIVE THUNDERSTORM DAY ACROSS NORTHERN
ARIZONA. SAT PW IMAGES INDICATE INCREASED MOISTURE ACROSS THE
NORTHEAST CORNER OF THE STATE. THE SOUNDING FROM BELLEMONT SHOWS A
LOW LEVEL MOISTURE INCREASE AND HIGHER CAPE THAN YESTERDAY. WINDS
STREAMLINES THIS MORNING SHOW A MID LEVEL SHEAR AXIS ALONG A LINE
FROM LAS VEGAS TO FLAG THEN THROUGH PHOENIX. STORMS SHOULD DEVELOP
FIRST ALONG THE MOGOLLON RIM AND SPREAD TO LOWER ELEVATIONS THROUGH
THE AFTERNOON. AFTERNOON STORM MOTIONS GENERALLY S TO N AT LESS THAN
10 MPH. SHORT TERM FORECAST IS IN GOOD SHAPE.

&&

.PREV DISCUSSION 331 AM
ONLY VERY ISOLATED AND GENERALLY LIGHT SHOWERS
ARE CONTINUING ACROSS NORTHERN ARIZONA THIS MORNING. EXPECT STORMS
TO INTENSIFY AND BECOME MORE NUMEROUS AS WE HEAD INTO THE LATE
MORNING AND AFTERNOON HOURS...HOWEVER...AS A MOIST AND UNSTABLE AIR
MASS REMAINS IN PLACE.

THIS MONSOONAL MOISTURE LOOKS TO REMAIN ENTRENCHED ACROSS NORTHERN
ARIZONA THROUGHOUT THE WEEK. EXPECT DAILY CHANCES FOR SHOWERS
AND THUNDERSTORMS...WITH DAYTIME TEMPS HOVERING AROUND SEASONAL
LEVELS. MUCH OF THE COMING WEEK LOOKS WET WITH MANY DAYS OF
MODERATE TO HIGH GRADE MONSOON ACTIVITY...AT LEAST IN TERMS OF
OVERALL COVERAGE.

&&

.AVIATION...FOR THE 18Z PACKAGE...NMRS SHRA/TSRA WILL DEVELOP AFT
19Z...WITH BRIEF MVFR/IFR VSBY/CIGS IN THE HEAVIER SHOWERS. STORMS
LESS NUMEROUS NORTH AND EAST OF KPGA-KSJN. DECREASING COVERAGE AFT
03Z...WITH SCT SHRA/TSRA WITH ISOLD MVFR VSBY/CIGS CONTINUING UNTIL
08Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...EXPECT THE PATTERN OF AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS TO CONTINUE THROUGH THE WEEK. SOME SLIGHT DRYING
IS EXPECTED LATE IN THE WEEK AND OVER THE WEEKEND WHICH MAY DECREASE
THE STORM COVERAGE. SOME STORMS WILL PRODUCE VERY HEAVY
RAINFALL...ESPECIALLY THROUGH FRIDAY.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC.........DL / KD
AVIATION.......BAK
FIRE WEATHER...PETERSON

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 8, 8:17 AM MST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
817 AM MST TUE JUL 8 2014

AZZ004>018-037>040-090715-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
817 AM MST TUE JUL 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.

.DAY ONE...TODAY AND TONIGHT AND TONIGHT

A MOIST AND UNSTABLE WILL REMAIN IN PLACE ACROSS ARIZONA TODAY.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP BY LATE
MORNING ACROSS THE HIGHER TERRAIN AND MOVE INTO LOWER ELEVATIONS
THIS AFTERNOON AND EVENING. STEERING WINDS ALOFT WILL FORCE MOST
STORMS TOWARD THE NORTH TODAY.

THE HIGHEST STORM COVERAGE WILL LIKELY OCCUR ACROSS YAVAPAI...
COCONINO...AND NORTHERN GILA COUNTIES...WITH MORE SCATTERED ACTIVITY
IN NAVAJO AND APACHE COUNTIES NORTH OF THE MOGOLLON RIM AND WHITE
MOUNTAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

EXPECT AN ACTIVE PERIOD OF DAILY SHOWERS AND THUNDERSTORMS FOR
MUCH OF THE WEEK...WITH AN ENHANCED THREAT OF LOCALIZED FLOODING
DUE TO OCCASIONALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Yavapai

When
July 8, 1:00 PM MST to 1:40 PM MST
Where
Yavapai County, 3 mi N of Crown King to 3 mi S of Crown King
Reported by
Fire Department/Rescue
Coordinates
34.243, -112.330

A thunderstorm produced 1.20 inches of rain in just 40 minutes in Crown King.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2014Every state in 2014This day in weather historyWarnings in Arizona, July 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 535011.